MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-12
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the ostial right coronary artery with heavy calcification and mild tortuosity.The lesion was prepared with rotablation and a 4.0x12 mm xience stent was successfully implanted.After post-dilation of the stent with the nc trek balloon dilatation catheter (bdc) for 2 inflations at 16 atmospheres, the stent was confirmed to be apposed to the vessel wall with intravascular ultrasound (ivus).There was resistance during removal; however, the balloon was noted to be fully deflated.The markers of the balloon did not move while withdrawing the catheter so the device was stretching.The nc trek balloon was trapped with a 2.5x12 mm trek bdc and removed along with the guide catheter.The stent was then post-dilated with a non-abbott nc balloon.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Visual and functional inspection was performed on the returned device.The reported stretching was confirmed.The reported entrapment of the device/resistance could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported entrapment of device/resistance; however, the reported stretched shaft and unexpected medical intervention appear to be related to circumstances of the procedure.Possible factors that can contribute to entrapment of device/resistance post-inflation include, but are not limited to, loose balloon folds, challenging anatomy, guiding catheter lumen obstructions, kinks, bends or, procedural technique.In this case, it is possible that the bdc interacted with the patient anatomy and/or accessory device resulting in the reported entrapment of device/resistance; however, a conclusive cause cannot be determined.Upon further manipulation of the device, in an attempt to remove it from the anatomy, the shaft became stretched.Additionally, the nc trek balloon was trapped with the trek bdc and removed along with the guide catheter.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.The additional trek bdc is filed under a separate medwatch number.
 
Event or Problem Description
Subsequent to the initially filed report, the following clarification was received: it was reported that the procedure was to treat the ostial right coronary artery with heavy calcification and mild tortuosity.The lesion was prepared with rotablation and a 4.0x12 mm xience stent was successfully implanted.After post-dilation of the stent with the nc trek balloon dilatation catheter (bdc) for 2 inflations at 16 atmospheres, the stent was confirmed to be apposed to the vessel wall with intravascular ultrasound (ivus).There was resistance during removal; however, the balloon was noted to be fully deflated.The markers of the balloon did not move while withdrawing the catheter so the device was stretching.The nc trek balloon was trapped with a 3.0x12 mm trek bdc and removed along with the guide catheter.The stent was then post-dilated with a non-abbott nc balloon.There were no adverse patient sequela.The 3.0x12 mm trek balloon became kinked during use and returned device analysis identified a stretched inner member.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15855282
Report Number2024168-2022-11887
Device Sequence Number5216568
Product Code LOX
UDI-Device Identifier08717648152108
UDI-Public08717648152108
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number1012454-12
Device Catalogue Number1012454-12
Device Lot Number20629G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer02/05/2023
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XIENCE 4.0X12MM DES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown